By addie19 - 19/01/2010 19:25 - United States

Today, I found out the antibiotics I'm taking can cause you to vomit unexpectedly. In the car. While driving. To work. FML
I agree, your life sucks 29 668
You deserved it 2 919

Add a comment

You must be logged in to be able to post comments!

Top comments

Oh, but it is!!!!! It also causes the OP to vomit out her words in. short. unnecessary. phrases.

Was it really necessary to split your second sentence up into three?

Comments

Oh, but it is!!!!! It also causes the OP to vomit out her words in. short. unnecessary. phrases.

Yeah! I hate FMLs phrased. Like this. It's not funny. Or dramatic. Just annoying. [also, twenty-sixth!]

agreed. it makes it kind of annoying to read. Should be this: "Today, I found out the antibiotics I'm taking can cause you to vomit unexpectedly in the car. I was driving to work. FML"

Ouch. That sucks!

Yea I don't even see how the fact she was driving to work matters that much, at least at work you can explain what is happening. It would suck more if she was going to... the airport to catch a plane or something. Throwing up at work isn't really that bad.

Yeah... I wonder. When I read FMLs like this. If it's the same person. Submitting them. Eff. Their. Lives. I don't know if they do that for a dramatic effect or something, but obviously it just turns out annoying and uncool lol.

51, they threw up in the car.That's why it matters.

xx'''sorry to hear that. see a specialist, sweet cheeks

Planet of the apes??

You need to see a doctor. An antibiotic should not affect you like that.

Actually, that's completely false. A common side effect of most antibiotics is upset stomach.

Unless you're having an allergic/adverse reaction, you should not be vomiting up antibiotics.

I answered this below, but also, if it were totally normal and commonplace, we wouldn't give antibiotics orally and chance that they haven't been completely absorbed by the time the person throws up. If it was totally normal and commonplace, I would see it. It's my job to read anywhere from 20-30 inpatient charts every day M-F. Currently, that is 100% of all inpatients at my current hospital. Also, what person would take a drug that made them throw up normally? Her meds need to be adjusted to something that doesn't react so badly with her. Either way, it's an adverse effect. As in, it's not the intended outcome of taking said drug.

Fail. I don't know what you've studied before working in a hospital, but you need to start over.

Fail. I don't know what you've studied before working in a hospital, but you need to start over.

Charlie88: I actually also confirmed with a coworker who has been in the same career for over 20 years. And, beyond my own experience in hospitals and schooling for it, both of my parents are in the medical field and my uncle is a surgeon. Medical is kind of what we do, and what we discuss. Also, it is a requirement of my job to know disease processes and what they entail. I literally could not work if I didn't know that information. And, I have an accuracy rate around 96% with this hospital.

if it's too strong or they didn't eat, it can make you throw up. it's happen to me and my doc said to eat something with it

I can concur with #105. I actually took antibiotics yesterday and I forgot to eat. I was writhing in nausia for about two hours, but luckily didn't throw up... Never again...

Really. Never heard of such a thing. Do share the name of this antibiotic.

Have you ever read the side effects on antibiotics? http://www.merck.com/mmhe/sec17/ch192/ch192a.html Scroll down, many of those list nausea, vomiting, and gastrointestinal upset as side effects.

Ok, well, here's a fun medical fact. If even one person has an issue while taking a drug, whether or not it is related to taking that drug, it has to be listed as a possible side effect. Usually when you experience a side effect like that, it means you need to either switch to a different antibiotic, read the directions, or there's something else going on. Most people have a delicate balance of bacteria in their system, and when it's disrupted it can lead to other issues. A lot of people who get diarrhea on antibiotics have C. Diff colitis. It's a more resistent strain of bacteria, and it takes over when the others are killed off. Same reason women get yeast infections. there is a delicate balance of yeast and bacteria in the vagina, and when you kill off the bacteria, the yeast takes over. Either way, she should still talk to her doctor as it is not normal. No side effect is "normal." No reaction should be ignored.

No, you're kinda stupid. They only have to list it as a side effect if it can be reliably linked to the drug, and there does have to be a significant percentage of people who experience the side effect for it to be listed. One person experiencing the effect does not make it required to list. If that was true, then every single drug on the market would have the exact same list of possible side effects.

Never said it should be ignored. By normal I simply meant it's not uncommon.

@34: Actually, let's use the H1N1 vaccination as an example. They listed things like headaches, nausea, and stuffy nose that have absolutely no way of being linked to the vaccination. They are simply things that happened after the vaccination. It could have been a sudden change in temp from one day to the next that resulted in the headache, but because the person reported it, it had to be listed as a possible side effect. No drug company can be 100% sure that an issue, that a person taking their drug is having, isn't related to their drug. How could they?

34, idkweird was right about that one. Unless it's positively known that the side effect wasn't caused by the drug, it is required to be listed on side effects. Even if only ONE person experienced that effect. Which, idkweird, is what I meant by significant (poor word choice on my part the first time around), meaning that it was an effect that could not be ruled out as being caused by the drug.

ha just realised most people only comment on the first one to get there comment seen

opps 

Ahaaaa samee but onlyy hadd a huuuge reactionn :) worriedd 4 teacherss at school and rushedd to a&&e (Y) brilliantt day :D

if the antibiotic is suppose to make you do that, it should say on the containerr

yd.i for. putting too. much pun.ctuation where it. is. not n.eeded

Using extra. Periods. Will make. Every story. Funnier.